Factorizing the complete graph into factors with large star number

Paul Erdos, Norbert Sauer, Jonathan Schaer, Joel Spencer

Research output: Contribution to journalArticle

Abstract

The graph G has star number n if any n vertices of G belong to a subgraph which is a star. Let f(n, k) be the smallest number m such that the complete graph on m vertices can be factorized into k factors with star number n. In the present paper we prove that c1nk ≤ f(n, k) < c2nk.

Original languageEnglish (US)
Pages (from-to)180-183
Number of pages4
JournalJournal of Combinatorial Theory, Series B
Volume18
Issue number2
DOIs
StatePublished - 1975

Fingerprint

Complete Graph
Stars
Star
Subgraph
Graph in graph theory

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Theoretical Computer Science

Cite this

Factorizing the complete graph into factors with large star number. / Erdos, Paul; Sauer, Norbert; Schaer, Jonathan; Spencer, Joel.

In: Journal of Combinatorial Theory, Series B, Vol. 18, No. 2, 1975, p. 180-183.

Research output: Contribution to journalArticle

Erdos, Paul ; Sauer, Norbert ; Schaer, Jonathan ; Spencer, Joel. / Factorizing the complete graph into factors with large star number. In: Journal of Combinatorial Theory, Series B. 1975 ; Vol. 18, No. 2. pp. 180-183.
@article{98058f586d894fc89f37bf6d3770d555,
title = "Factorizing the complete graph into factors with large star number",
abstract = "The graph G has star number n if any n vertices of G belong to a subgraph which is a star. Let f(n, k) be the smallest number m such that the complete graph on m vertices can be factorized into k factors with star number n. In the present paper we prove that c1nk ≤ f(n, k) < c2nk.",
author = "Paul Erdos and Norbert Sauer and Jonathan Schaer and Joel Spencer",
year = "1975",
doi = "10.1016/0095-8956(75)90046-5",
language = "English (US)",
volume = "18",
pages = "180--183",
journal = "Journal of Combinatorial Theory. Series B",
issn = "0095-8956",
publisher = "Academic Press Inc.",
number = "2",

}

TY - JOUR

T1 - Factorizing the complete graph into factors with large star number

AU - Erdos, Paul

AU - Sauer, Norbert

AU - Schaer, Jonathan

AU - Spencer, Joel

PY - 1975

Y1 - 1975

N2 - The graph G has star number n if any n vertices of G belong to a subgraph which is a star. Let f(n, k) be the smallest number m such that the complete graph on m vertices can be factorized into k factors with star number n. In the present paper we prove that c1nk ≤ f(n, k) < c2nk.

AB - The graph G has star number n if any n vertices of G belong to a subgraph which is a star. Let f(n, k) be the smallest number m such that the complete graph on m vertices can be factorized into k factors with star number n. In the present paper we prove that c1nk ≤ f(n, k) < c2nk.

UR - http://www.scopus.com/inward/record.url?scp=49549137768&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=49549137768&partnerID=8YFLogxK

U2 - 10.1016/0095-8956(75)90046-5

DO - 10.1016/0095-8956(75)90046-5

M3 - Article

VL - 18

SP - 180

EP - 183

JO - Journal of Combinatorial Theory. Series B

JF - Journal of Combinatorial Theory. Series B

SN - 0095-8956

IS - 2

ER -